# SDR EVAB2002001

- Difficulty date: July 10, 2002
- Submitted: July 19, 2002
- Operation: Air carrier
- Aircraft: N1837M
- Make and model: Curtis C46FFLYTIGER
- Aircraft serial: 22388
- Engine: Pwa R280075
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Intake Pipe
- Part number: 247779
- Condition: Cracked
- Location: Nr 10 Cylinder
- Stage of operation: NR
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: E, A

## Discrepancy

EXPERIENCED AN ENGINE FIRE ACCOMPANIED BY BOTH AUDIO AND VISUAL WARNING.  FIRE WAS OBSERVED FROM THE COWLING.  WHEN THE THROTTLE WAS PULLED BACK THE FIRE WENT OUT AND ALL WARNINGS STOPPED.  THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT DIVERTED. SUBSEQUENT INVESTIGATION FOUND THAT THE INTAKE WYE PIPE TO NR 10 CYLINDER HAD SPLIT ALLOWING RAW FUEL/ AIR MIXTURE TO BE BLOWN DIRECTLY ON TO A HOT EXHAUST PIPE.  REPLACEMENT OF THE PIPE AND SEALS FIXED THE PROBLEM.
